MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9 MM / TI CANN FRN / GT 420MM / LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 9 MM / TI CANN FRN / GT 420MM / LEFT - STERILE; ROD, FIXATION, INTRAMEDULLARY
Model Number 04.033.973S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Occupation: reporter is synthes sales consultant.The device has been received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient underwent a hardware removal due to the broken greater trochanter femoral recon nail (frn).The patient was implanted with depuy synthes femoral recon nail and zimmer biomet ncb plate.The revision surgery was completed successfully.This report captures the reported event of postop nail breakage while related complaint (b)(4) captures the intra-op event of broken screwdriver and driving cap.Concomitant devices reported: ti recon screws (part# unknown, lot# unknown, quantity unknown); locking screw (part# unknown, lot# unknown, quantity unknown); end cap (part# unknown, lot# unknown, quantity 1).This report is for one (1) 9mm/ti cann frn/gt 420mm/left-sterile.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: a product investigation was conducted.Visual inspection: 9 mm / ti cann frn / gt 420mm / left ¿ sterile was received at us cq.Upon visual inspection at cq, it is observed that the nail got broken near distal tip.The broken part was also received at cq.The broken surface is homogenous without any voids or dark spots.There were few scratches and some discolored spots observed on the surface of the device which would not contribute to the complaint condition.Thus, the complaint is being confirmed.Dimensional inspection: dimensional inspection of the received device was performed at cq.The diameter of the nail near the broken location was measured which is within specification as per the relevant drawing.Document/ specification review: the relevant drawing(s) was reviewed; frn gt(tm) left d9-d14 femoral recon nail no design issues or discrepancies were found during this investigation.Investigation conclusion: visual inspection, dimensional inspection, and document specification review of the received device was performed at cq.The complaint is being confirmed as it is observed that the nail got broken near distal tip.While a definitive root cause could not be determined, it is possible that the implant might have encountered unintended forces.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H3, h4, h6: a device history record (dhr) review was conducted: part number: 04.033.973s, lot number: 2l80025, manufacturing site: bettlach, release to warehouse date: 19.Jan.2019, expiry date: 01.Jan.2029.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
9 MM / TI CANN FRN / GT 420MM / LEFT - STERILE
Common Device Name
ROD, FIXATION, INTRAMEDULLARY
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9907551
Report Number2939274-2020-01640
Device Sequence Number2732453
Product Code HSB
UDI-Device Identifier10886982272362
UDI-Public(01)10886982272362
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K172157
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.033.973S
Device Catalogue Number04.033.973S
Device Lot Number2L80025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2020
Initial Date Received by Manufacturer 03/04/2020
Supplement Date Received by Manufacturer04/10/2020
Initial Report FDA Received Date03/31/2020
Supplement Report FDA Received Date04/22/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RECON SCREWS; UNK - END CAPS; UNK - SCREWS: LOCKING
Outcome Attributed to Adverse Event Required Intervention;